Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Having irregular heart rate 56 to 60 and arm ache. History of asthma and on hypertensive drug. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
Hi. This is probably nothing but I am having a slower than normal heart rate 56 to 60 and left arm ache. My rate is irregular. I have history of asthma and am on several meds and a hypertensive drug.
Posted Thu, 27 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 3 hours later
Dear Ma'm
1. If this ache is a first episode and you are writing in emergency, please visit your emergency room (ER) and get yourself examined. It is not feasible to examine you on internet and an acute anginal event can not be ruled out. An acute anginal event is a possibility with your profile and can be ruled out in ER only. Else the following discussion follows.
2. A recurring left arm ache which comes on moving the shoulder or at least increases by moving shoulder, lasts for hours together, is less likely to be cardiac and more likely to be local. Anginal pains are classically behind your breast bone, comes with exertion/ exercise/ stress, goes with rest and can not be elicited locally.
3. An irregular heart rate and history of asthma / hypertension, makes possibility of atrial fibrillation high but can be confirmed by looking at your ECG only. Slower irregular heart rate may be because of the drugs you are having to control your rhythm disturbance. You can send me the list of drugs and upload your ECG on this page on "right hand side upper region". In case of an acute event, angina may also cause slowing of heart rate.
In nutshell, visit your ER if this is first episode and you are writing in emergency, or it is persistent, or it is bothersome or you have any other trouble with this.
Feel free to discuss further.
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor